MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Irritation (1941); Regurgitation (2259)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii.Device labeling addresses the reported event as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Other adverse events considered related to the lap-band system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "lap-band device removal." it was noted that patient suffered from persistent reflux due to esophagitis.
 
Additional Manufacturer Narrative
Supplement #1 - medwatch sent to fda on 30/aug/2017.Device evaluation summary: the device was returned for analysis, and visual examination confirmed the connector type as taper ii.Visual inspection noted the entire lap-band system was returned, with the port tubing separated, approximately 1.0 inch away from the ss connector.Scratches were noted on the port, and port holes.Needle marks were noted on the outer surface of the port.The band ring and shell were noted to be discolored, and were light brown in appearance.Brown particles were noted on the inner surface of the shell.White particles were noted on the outer surface of the shell.A fill inspection test was performed, and no blockage was noted when di water was passed through the port septum, or through the port tubing.An air leak test was performed, and no leakage was noted.Under microscopic analysis, both the ends of the band tubing and the port tubing were noted to have striated edges, consistent with surgical end cuts, and device removal activities.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6678007
Report Number3006722112-2017-00216
Device Sequence Number11277721
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/24/2009
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1521855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLERGY MEDICATION; AMBIEN; B-12; BLOOD PRESSURE MEDICATION; CARAFAT; CINGULAR; NEXIUM; VITAMIN D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR